| Model Number |
QC-2-6-3D |
| Medical Device Problem Codes |
Difficult or Delayed Positioning (1157); Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
| Health Effect - Clinical Codes |
Visual Impairment (2138); Cognitive Changes (2551); Cerebral Edema (4403); Ischemia Stroke (4418); Thrombosis/Thrombus (4440)
| Date of Event |
08/15/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
E1: initial reporter/physician was not reported by region.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the patient underwent emergency transcatheter intracranial aneurysm embolization under general anes thesia on (b)(6) 2023.According to the surgical operating specifications, the aneurysm cavity needed to be stuffed with spring coils to achieve the desired outcome.To achieve the purpose of dense cold embolism to prevent the aneurysm from bleeding again.During the intraoperative stuffing process of cold coils, after the coils were delivered into the aneurysm through the catheter and in place, the coils could not be stuffed well in the aneurysm, resulting in part of the coils being exposed into the vascular cavity.After using various methods such as guide wires and stents, the spring coil still could not be returned to its original position.Angiography showed that the exposed end of the coil in the right internal carotid artery, and floated toward the right middle cerebral artery.Since the condition could not be remedied, after informing the patient¿s family of the condition, postoperative antiplatelet therapy with aspirin combined with clopidogrel was given to prevent intravascular thrombosis.Multiple computerized tomography (ct) scans after surgery showed no signs of cerebral infarction, and the patient had no symptoms or signs of cerebral infarction.On august 15, the patient suddenly became delirious and had unequal pupils on both sides.An urgent brain ct scan showed a large area of cerebral infarction and cerebral herniation in the blood supply area of the right middle cerebral artery, and the possibility of thrombosis in the right middle cerebral artery was considered.Aspirin combine with clopidogrel was used as an antiplatelet agent to improve circulation.Dehydration should be strengthened to reduce intracranial pressure, and the patient's family was advised to undergo decompressive craniectomy.Due to the patient's advanced age and poor prognosis, the patient's family refused surgery, gave up follow-up treatment, and was voluntarily discharged.The event cause analysis description was noted that the axium coil was exposed after being blocked, causing an intravascular thrombosis and blocking the right middle cerebral artery.
Additional Manufacturer Narrative
B5.Updated with additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that dual antiplatelet treatment (dapt) was not administered before the procedure.However, the patient was treated with a dapt regimen (aspirin and clopidogrel) post-operatively.It was noted that, "during the operation, intervention was performed through guide wire and stent, hoping that the exposed [coil] would return to its original position.".